MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW LENGTH GAUGE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. LAG SCREW LENGTH GAUGE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71674058
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the subtrochanteric screw broke while being compressed.It is unknown if there was a backup device or a delay.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The failure could not be confirmed by the pictures provided.A review of the manufacturing records for the listed batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
LAG SCREW LENGTH GAUGE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8468057
Report Number1020279-2019-01276
Device Sequence Number1920325
Product Code HSB
UDI-Device Identifier03596010560568
UDI-Public03596010560568
Combination Product (Y/N)N
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71674058
Device Lot Number18BSP0003
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1